Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 213, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 21, 2004, 8:20 PM CDT for Humphreys County, Leflore County, Sunflower County, Mississippi. It was in force for 45 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2004, 8:20 PM CDT (01:20 UTC)
- Expired
- Jun 21, 2004, 9:05 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Humphreys County, MS, Leflore County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 128 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 8:30 PM CDT | TSTM WND DMG | Isola, MS | POWER LINE WAS BLOWN DOWN. |
| Jun 21, 8:30 PM CDT | TSTM WND DMG | Isola, MS | POWER LINE WAS BLOWN DOWN. |
| Jun 21, 8:32 PM CDT | TSTM WND DMG | 1 Sw Inverness, MS | A COUPLE OF TREES WERE BLOWN DOWN. A SHED WAS DESTROYED. |
| Jun 21, 8:40 PM CDT | TSTM WND DMG | 5 E Inverness, MS | SEVERAL LARGE TREES WERE BLOWN DOWN. TWO HOMES HAD TREES FALL ON THEM. SEVERAL POWER LINES WERE ALSO BLOWN DOWN. |
| Jun 21, 8:40 PM CDT | TSTM WND DMG | 5 E Inverness, MS | SEVERAL LARGE TREES WERE BLOWN DOWN. TWO HOMES HAD TREES FALL ON THEM. SEVERAL POWER LINES WERE ALSO BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1933 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
098 WUUS54 KJAN 220120 SVRJAN MSC053-083-133-220205- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 820 PM CDT MON JUN 21 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI * UNTIL 905 PM CDT * AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF INVERNESS...OR ABOUT 2 MILES NORTH OF ISOLA...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR MORGAN CITY AT 835 PM CDT DAMAGING WINDS TO 65 MPH AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3341 9065 3322 9062 3322 9039 3345 9027 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:32 PM CDT, 48 minutes earlier.
Area forecast discussion, Jun 21, 7:32 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 732 PM CDT MON JUN 21 2004 .DISCUSSION...WILL ISSUE A QUICK UPDATE TO INCREASE POPS...MAINLY NORTH AND WEST TO COVER THE LINE OF STORMS MOVING OUT OF AR. WILL ALSO INCREASE POPS CENTRAL AND EAST TO COVER WHERE SCT ACTIVITY WILL MOVE. DUE TO THE RAIN THAT HAS MOVED ACROSS THE SOUTH...WILL LOWER POPS THERE. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 36/ENTREMONT
Hazardous weather outlook, Jun 21, 3:21 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 321 PM CDT MON JUN 21 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 222021- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 321 PM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER WESTERN PORTIONS OF THE OUTLOOK AREA THROUGH EARLY THIS EVENING...ESPECIALLY TO THE NORTHWEST OF A RAYVILLE TO GREENWOOD LINE. STRONG THUNDERSTORMS OVER THE ARKLATEX REGION MAY MOVE INTO THIS AREA BY THE EARLY EVENING...WITH WIND GUSTS OF 40 TO 50 MPH POSSIBLE. A FEW STRONG STORMS WILL ALSO BE POSSIBLE THROUGH EARLY EVENING IN THE AREA SOUTH OF THE HIGHWAY 84 CORRIDOR. THUNDERSTORMS OVER SOUTHEAST LOUISIANA AND EXTREME SOUTHEAST MISSISSIPPI MAY DEVELOP NORTHWARD INTO THIS AREA. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... ...DAYS TWO AND THREE...TUESDAY NIGHT THROUGH THURSDAY NIGHT... AN ACTIVE WEATHER PATTERN WITH STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL MAY DEVELOP BY TUESDAY NIGHT AND PERSIST INTO THURSDAY. A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE LOWER MISSISSIPPI VALLEY REGION...WHILE AN UNSEASONABLY COLD UPPER LEVEL TROUGH IS FORECAST TO BECOME ESTABLISHED OVER THE UPPER MIDWEST. DISTURBANCES ASSOCIATED WITH THE UPPER TROUGH WILL COMBINE WITH A SLOW-MOVING COLD FRONT TO PRODUCE SEVERAL ROUNDS OF THUNDERSTORMS. SOME OF THE STORMS COULD REACH SEVERE LIMITS ALONG THE HIGHWAY 82 CORRIDOR...WHILE THE RISK FOR VERY HEAVY RAINFALL LOOKS TO BE GREATEST TO THE SOUTH OF HIGHWAY 82. ...DAYS FOUR THROUGH SEVEN...THURSDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...COULD BE NECESSARY AT SOME POINT DURING DAYS 2 OR 3...ESPECIALLY OVER NORTHERN AREAS. OTHERWISE...ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 21, 6:45 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG BROOKHAVEN 31.58N 90.45W
06/21/2004 LINCOLN MS EMERGENCY MNGR
A FEW POWER LINES WERE BLOWN DOWN IN THE CITY.
0545 PM TSTM WND DMG 12 S BROOKHAVEN 31.41N 90.45W
06/21/2004 LINCOLN MS EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR ENTERPRISE SCHOOL. ONE
TREE FELL ON A CAR.
&&
ENTREMONTLocal storm report, Jun 21, 7:26 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 8 S ELLISVILLE 31.48N 89.21W
06/21/2004 JONES MS EMERGENCY MNGR
FIVE TREES WERE BLOWN DOWN ACROSS A ROAD AND 10 TREES
WERE BLOWN DOWN IN AN OPEN FIELD SOUTH OF ELLISVILLE.
DIME SIZED HAIL WAS ALSO REPORTED.
&&
ENTREMONTThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:35 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 40 min |
| Jun 21, 8:14 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 46 min |
| Jun 21, 8:38 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 42 min |
| Jun 21, 8:39 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 46 min |
| Jun 21, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.